MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ
Model Number KODAMA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist kodama catheter, lot 00305575, used during the event was discarded by the user facility.A review of the device history record for lot 00305575 has been requested, and upon completion, a follow-up report will be submitted to fda.
 
Event or Problem Description
During a percutaneous coronary intervention (pci), intravascular ultrasound (ivus) procedure using the acist hdi hd ivus system with kodama catheter, the tip of the kodama catheter broke and was visible on fluoroscopy.The kodama catheter was removed and the catheter tip was successfully retrieved from the patient with no harm to the patient.
 
Additional Manufacturer Narrative
Although requested, the kodama catheter was not returned to acist for investigation, as it had been discarded by the facility.Per review of the manufacturing records of the catheter lot number 304282 used during the event, there were no quality or manufacturing issues during the manufacture of this lot.Per the kodama catheter instructions for use, the kodama catheter contains a short monorail guidewire engagement system.As such, it is susceptible to guidewire entanglement and/or prolapse during catheter deployment and withdrawal.Movement of the catheter or guidewire against resistance may result in elongation or separation of the catheter or guidewire tip.The cause of this event is most likely guidewire entanglement or prolapse during employment or withdrawal of the kodama catheter, although we are unable to confirm this without investigation of the physical kodama catheter used in the event.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ, PRODUCT CODE: OBJ
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key15910829
Report Number2134243-2022-00022
Device Sequence Number5362497
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00304282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown